Alert archive / Alabama / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Birmingham, AL
NWS Birmingham, AL issued this dense fog advisory at Oct 22, 2021, 2:39 AM CDT for 37 counties in Alabama. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2021, 2:39 AM CDT (07:39 UTC)
- Expired
- Oct 22, 2021, 10:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 37 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 30 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted.
280 WWUS74 KBMX 220739 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 239 AM CDT Fri Oct 22 2021 ALZ012-013-015-017>041-043-221400- /O.NEW.KBMX.FG.Y.0013.211022T0739Z-211022T1400Z/ Lamar-Fayette-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne- Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-Clay- Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Elmore- Including the cities of Sulligent, Vernon, Fayette, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Wetumpka, and Tallassee 239 AM CDT Fri Oct 22 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility of one quarter of a mile or less at times in dense fog. * WHERE...Portions of central Alabama. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
4 follow-up statements
522 WWUS74 KBMX 221018 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 518 AM CDT Fri Oct 22 2021 ALZ042-044-045-047-221400- /O.EXA.KBMX.FG.Y.0013.000000T0000Z-211022T1400Z/ Lowndes-Montgomery-Macon-Lee- Including the cities of Fort Deposit, Hayneville, Montgomery, Tuskegee, Auburn, and Opelika 518 AM CDT Fri Oct 22 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Lowndes, Montgomery, Macon and Lee Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ ALZ012-013-015-017>041-043-221400- /O.CON.KBMX.FG.Y.0013.000000T0000Z-211022T1400Z/ Lamar-Fayette-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne- Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-Clay- Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Elmore- Including the cities of Sulligent, Vernon, Fayette, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Wetumpka, and Tallassee 518 AM CDT Fri Oct 22 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of central Alabama. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
297 WWUS74 KBMX 221100 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 600 AM CDT Fri Oct 22 2021 ALZ046-048>050-221400- /O.EXA.KBMX.FG.Y.0013.000000T0000Z-211022T1400Z/ Bullock-Russell-Pike-Barbour- Including the cities of Union Springs, Phenix City, Troy, and Eufaula 600 AM CDT Fri Oct 22 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Bullock, Russell, Pike and Barbour Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ ALZ012-013-015-017>045-047-221400- /O.CON.KBMX.FG.Y.0013.000000T0000Z-211022T1400Z/ Lamar-Fayette-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne- Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-Clay- Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Lee- Including the cities of Sulligent, Vernon, Fayette, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Auburn, and Opelika 600 AM CDT Fri Oct 22 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of central Alabama. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
982 WWUS74 KBMX 221342 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 842 AM CDT Fri Oct 22 2021 ALZ012-013-022-030-031-221445- /O.CAN.KBMX.FG.Y.0013.000000T0000Z-211022T1400Z/ Lamar-Fayette-Pickens-Sumter-Greene- Including the cities of Sulligent, Vernon, Fayette, Carrollton, Livingston, and Eutaw 842 AM CDT Fri Oct 22 2021 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities overall have improved across the advisory area. Continue to drive slow and use low beam headlights if you encounter areas of patchy fog, especially near water bodies and in valley areas through late morning. $$ ALZ015-017>021-023>029-032>050-221500- /O.EXT.KBMX.FG.Y.0013.000000T0000Z-211022T1500Z/ Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne-Tuscaloosa- Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph-Hale-Perry- Bibb-Chilton-Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga- Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 842 AM CDT Fri Oct 22 2021 ...DENSE FOG ADVISORY EXTENDED UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...All of Central Alabama except for our far western counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
077 WWUS74 KBMX 221424 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 924 AM CDT Fri Oct 22 2021 ALZ015-017>021-023>029-032>050-221530- /O.CON.KBMX.FG.Y.0013.000000T0000Z-211022T1500Z/ Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne-Tuscaloosa- Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph-Hale-Perry- Bibb-Chilton-Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga- Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 924 AM CDT Fri Oct 22 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...All of our Eastern and Southeastern Central Alabama. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this dense fog advisory went out at Oct 22, 12:52 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 22, 12:52 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1252 AM CDT Fri Oct 22 2021 .UPDATE... For 06Z Aviation. && .SHORT TERM... /Updated at 0815 PM CDT Thu Oct 21 2021/ A pre-frontal line of showers and thunderstorms was currently approaching the I-20 corridor. The line was moving southeast at 15-20 mph with a majority of the lightning cloud-to-cloud. The line is not well organized due to weak 0-6km bulk shear and low level convergence. A few of the storms have produced wind gusts in the 25-30 mph range the past few hours. Expect the line of storms to be south of Tuscaloosa and Birmingham by 10 pm CDT. The actual cold front is difficult to discern from a surface map, but surface dewpoints are about 10 degrees cooler once you get northwest of a Tupelo to Muscle Shoals line. 58/rose Previous short-term discussion: /Updated at 101 PM CDT Thu Oct 21 2021/ Friday. Broad troughing will persist over the region on Friday with northwesterly winds aloft. The cold front will stall to our south along the Central Gulf Coast while surface high pressure moves into the Tennessee Valley. Expect fair skies with dry conditions across the area. Highs will range from around 70 north to around 80 southeast. Winds will be from the northwest 5-10 mph. 05 .LONG TERM... /Updated at 0143 PM CDT Thu Oct 21 2021/ Saturday through Wednesday. High pressure will be associated with a relatively dry airmass and a dry forecast for Saturday. Any chance for showers should remain across Mississippi where higher moisture content will be present with southwesterly flow. A surface to 700 mb ridge should hold firm for Sunday, leading to more warm and dry conditions. The ECMWF continues to indicate a shortwave trough moving across the Mid-Mississippi Valley on Monday. This could provide a good chance for showers and thunderstorms, particularly across our northern half where stronger forcing is expected. A potential frontal passage Monday night should result in dry conditions for Tuesday. The next front and chance for rain could arrive on Wednesday as a large shortwave sweeps across the CONUS. 87/Grantham Previous long-term discussion: /Updated at 403 AM CDT Thu Oct 21 2021/ Friday night through Thursday October 28. An omega block pattern will remain in place in the northern stream to start the period. This will feature a ridge over central Canada and closed high developing near northwestern Hudson Bay, a deep upper low south of James Bay, and a deep trough over the northeastern Pacific with a strong extratropical cyclone over the Gulf of Alaska. Meanwhile quasi-zonal flow will be in place over the southern CONUS. A surface high will extend from the southern Appalachians into Central Alabama. This combined with a dry air mass will result in favorable radiational cooling conditions Friday night, and will forecast low temperatures on the cold side of guidance. Temperatures begin to trend warmer on Saturday with good weather for fall outdoor activities. The GFS appears to be an outlier relative to its own ensemble and other models with quicker moisture return across the northwest Saturday afternoon, so will maintain a dry forecast. High pressure slides east of the area Saturday night, so lows will be a bit milder, but it will still be in a favorable position for good radiational cooling across the northeastern valleys. A low amplitude trough ejects over the Central Plains on Sunday out of the northeast Pacific/northwestern CONUS troughing, causing downstream shortwave ridging. Low-level southerly flow begins to strengthen ahead of an associated surface low over Kansas, allowing temperatures to climb into the 80s in many areas on Sunday with continued rain-free conditions. The low-amplitude trough moves eastward to the Ohio and Lower Tennessee Valleys Monday, undercutting the central Canadian ridge as the overall omega pattern over Canada shifts eastward. There continues to be important differences between the GFS and ECMWF regarding the amplitude and speed of the trough and whether a closed low forms, probably due to the complex nature of the synoptic pattern. The ECMWF and its ensemble members continue to indicate a slower/more amplified trough, resulting in stronger synoptic forcing across Central Alabama, 0-6km bulk shear values around 50 to 60 kts, and more backed surface winds with associated higher SRH values. Meanwhile the GFS and its ensemble members indicate a quicker/less amplified trough, relatively weaker forcing, 0-6 km bulk shear values around 30 to 40 kts, and veered surface winds. Given the model differences and as this is still 5 days off, confidence is too low to mention a severe threat in the HWO at this time, but may need to be added in future updates if trends continue. Both guidance camps have trended wetter and more unstable, so PoPs have been increased with thunderstorms mentioned. Cooler/drier conditions are expected for Tuesday behind the cold front. A more amplified trough approaches the area from the Pacific Wednesday/Thursday, which could also absorb remnants of an eastern Pacific tropical system. Models are also indicating a sub-1000mb surface low tracking near or over the area. At this time, appreciable surface-based instability looks to remain confined to the Gulf Coast, but expect another increase in rain chances and possibly breezy conditions late in the period. 32/Davis && .AVIATION... 06Z TAF Discussion. Line of showers and storms is now about to enter MGM and impact TOI in about 2 hours. To the north there will be a 2 to 3 hour window of patchy fog before the drier nw air works in. Winds increase after 15z to around 7 to 10kts before decreasing after 00z back to less than 3kts. Note: AMD NOT SKED is appended at KBHM due to ASOS power loss until further notice. AMD NOT SKED for KASN due lack of observations, however the location is reporting again, and if the trend continues will be able to remove the AMD NOT SKED for ASN. 16 && .FIRE WEATHER... A narrow line of showers and thunderstorms are expected late this afternoon into the evening along a cold front. Behind the front, RH values will fall into the 40 to 50 percent range Friday afternoon and the 35 to 45 percent range Saturday afternoon. Moisture begins to increase on Sunday with another chance of rain Monday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 45 76 49 79 / 0 0 0 0 0 Anniston 71 47 78 52 81 / 0 0 0 0 0 Birmingham 70 49 78 56 82 / 0 0 0 0 0 Tuscaloosa 74 50 80 57 82 / 0 0 0 0 0 Calera 72 50 78 55 81 / 0 0 0 0 0 Auburn 75 51 77 54 80 / 10 0 0 0 0 Montgomery 78 51 81 54 84 / 10 0 0 0 0 Troy 79 50 81 53 84 / 10 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Oct 22, 2:08 AM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 208 AM CDT Fri Oct 22 2021 ALZ011>015-017>050-231015- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 208 AM CDT Fri Oct 22 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Patchy dense fog may reduce visibilities across Central Alabama through 8 AM. Conditions may improve as drier air works in. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Oct 21, 8:55 PM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
855 PM CDT Thu Oct 21 2021
ALZ019-026-027-220230-
Calhoun AL-Talladega AL-St. Clair AL-
855 PM CDT Thu Oct 21 2021
...A strong thunderstorm will impact portions of northeastern
Talladega, southwestern Calhoun and east central St. Clair Counties
through 930 PM CDT...
At 854 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ragland, or 13 miles northeast of Pell City, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cobb Town, West End-Cobb Town, Saks, Lincoln, Riverside, Ragland,
Ohatchee, Bynum, Alexandria, Neely Henry Lake, Anniston Army Depot,
Neely Henry Dam and Eastaboga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3372 8632 3381 8619 3377 8586 3364 8586
3356 8597
TIME...MOT...LOC 0154Z 285DEG 30KT 3372 8614
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Oct 21, 9:32 PM CDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
932 PM CDT Thu Oct 21 2021
ALZ019-021-027-028-220315-
Calhoun AL-Clay AL-Talladega AL-Cleburne AL-
932 PM CDT Thu Oct 21 2021
...Strong thunderstorms will impact portions of northeastern
Talladega, southern Calhoun, southwestern Cleburne and northeastern
Clay Counties through 1015 PM CDT...
At 932 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Saks to near Bynum to near Pell City. Movement
was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Anniston, Oxford, Talladega, Heflin, Cobb Town, West End-Cobb Town,
Fort McClellan, Saks, Lincoln, Munford, Hobson City, Edwardsville,
Talladega Superspeedway, Anniston Regional Airport, Blue Mountain,
Talladega Municipal Airport, Grant Town, Honda Manufacturing Of
Alabama, Oxford Lake and Bynum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3350 8558 3349 8564 3341 8600 3354 8620
3355 8619 3356 8621 3358 8622 3360 8621
3359 8619 3360 8618 3361 8620 3362 8617
3364 8616 3375 8589 3370 8547
TIME...MOT...LOC 0232Z 291DEG 23KT 3373 8586 3363 8592 3359 8624
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Oct 21, 10:05 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1005 PM CDT Thu Oct 21 2021
ALZ021-028-029-220345-
Clay AL-Randolph AL-Cleburne AL-
1005 PM CDT Thu Oct 21 2021
...A strong thunderstorm will impact portions of northern Randolph,
southeastern Cleburne and northeastern Clay Counties through 1045 PM
CDT...
At 1004 PM CDT, Doppler radar was tracking a strong thunderstorm near
Delta, or 10 miles south of Heflin, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Heflin, Ranburne, Woodland, Morrison Cross Roads, Fosters Cross
Roads, Delta, Graham, Hollis Crossroads, Newell, Trickem, Lake
Cleburne, Micaville, Chalafinnee and Camp Sequoyah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3347 8579 3365 8561 3357 8532 3331 8527
TIME...MOT...LOC 0304Z 295DEG 26KT 3350 8562
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Oct 21, 10:14 PM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1014 PM CDT Thu Oct 21 2021
ALZ027-028-220400-
Clay AL-Talladega AL-
1014 PM CDT Thu Oct 21 2021
...A strong thunderstorm will impact portions of northeastern
Talladega and north central Clay Counties through 1100 PM CDT...
At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm near
Talladega, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Talladega, Lincoln, Munford, Waldo, Grant Town, Talladega
Superspeedway, Talladega Municipal Airport, Camp Mac, Jackson Shoals,
Ironaton, Jenifer, Lake Chinnabee, Howells Cove and Gunthertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3350 8585 3349 8585 3349 8587 3348 8587
3347 8589 3347 8581 3335 8588 3345 8622
3360 8614 3354 8581
TIME...MOT...LOC 0314Z 286DEG 18KT 3349 8610
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Oct 21, 10:58 PM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1058 PM CDT Thu Oct 21 2021
ALZ028-220445-
Clay AL-
1058 PM CDT Thu Oct 21 2021
...A strong thunderstorm will impact portions of northeastern Clay
County through 1145 PM CDT...
At 1058 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Waldo, or 8 miles northwest of Ashland, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lineville, Ashland, Barfield, Gunthertown and Lake Chinnabee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3319 8573 3330 8598 3338 8598 3338 8594
3340 8594 3340 8592 3345 8592 3346 8590
3348 8590 3347 8589 3335 8565 3333 8565
3332 8564
TIME...MOT...LOC 0358Z 301DEG 15KT 3338 8591
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Oct 22, 12:51 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1251 AM CDT Fri Oct 22 2021
ALZ040-220630-
Dallas AL-
1251 AM CDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of southwestern Dallas
County through 130 AM CDT...
At 1251 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dannelly Reservoir, or 15 miles north of Camden, moving southeast at
20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dallas Lake, Belknap, Dannelly Reservoir, Whites Bluff, Crumptonia
and Tilden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3206 8718 3207 8719 3208 8719 3210 8723
3212 8724 3212 8726 3214 8725 3215 8728
3217 8729 3216 8730 3218 8732 3220 8732
3220 8735 3230 8727 3223 8697 3205 8707
3205 8718
TIME...MOT...LOC 0551Z 292DEG 17KT 3221 8728
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 8:02 PM CDT | Special Weather Statement | BMX | St. Clair | 28 min |
| Oct 21, 8:55 PM CDT | Special Weather Statement | BMX | St. Clair | 35 min |
| Oct 21, 9:32 PM CDT | Special Weather Statement | BMX | Cleburne | 43 min |
| Oct 21, 10:05 PM CDT | Special Weather Statement | BMX | Randolph | 40 min |
| Oct 21, 10:14 PM CDT | Special Weather Statement | BMX | Talladega | 46 min |
| Oct 21, 10:58 PM CDT | Special Weather Statement | BMX | Clay | 47 min |
| Oct 21, 11:26 PM CDT | Areal Flood Advisory | BMX | Talladega | 3 hr |
| Oct 22, 12:51 AM CDT | Special Weather Statement | BMX | Dallas | 39 min |
| Oct 22, 2:40 AM CDT | Special Weather Statement | BMX | Russell | 50 min |
Nearby
Dense Fog Advisories in Alabama, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.